Drought, Alexander
- When
- November 1, 12:00 AM CST to November 25, 12:00 AM CST
- Where
- Alexander forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Moderate to severe drought conditions persisted over southern Illinois until widespread heavy rainfall on the 24th and 25th. The severe drought was confined to far southeast counties, primarily the Wabash River Valley.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Moderate to severe drought conditions persisted over southern Illinois until widespread heavy rainfall on the 24th and 25th. The severe drought was confined to far southeast counties, primarily the Wabash River Valley. Topsoil moisture in southeastern counties was rated short or very short. Wildfire danger became very high as live forest fuels became dormant due to frost and freezing temperatures. Many watering holes and ponds dried up, and lake levels were very low. Water levels on Rend Lake were low enough to cause a hazard to boaters. Crop harvests were completed in October, but final crop damage figures were not yet available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 31, 2:00 PM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SUN OCT 31 2010 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... EARLY THIS AFTERNOON...SURFACE COLD FRONT HAD PUSHED SOUTH OF THE AREA...WITH NE WINDS ACROSS THE FA. DEW POINTS UP ABOUT 10 DEGREES OVER YESTERDAYS VALUES...PROVIDING A LITTLE RELIEF FROM HIGH FIRE DANGER CONDITIONS. STILL AN ELEVATED CONCERN THOUGH. IT WAS MAINLY CLEAR ACROSS THE FA...HOWEVER CLOUDS WERE OVER WEST MISSOURI AHEAD OF A S/WV OVER THE NORTH CENTRAL U.S. MAIN CHALLENGE IN THE SHORT TERM...WILL BE HOW FAST TO INCREASE CLOUDS...AND RAIN CHANCES FROM LATE MONDAY NIGHT THROUGH EARLY WEDNESDAY. WVAPOR SHOWS A SECOND S/WV OVER THE PACIFIC NORTHWEST. THIS FEATURE WILL ACCELERATE INTO THE NORTHERN ROCKIES...AND DIG SHARPLY SE AND DEEPEN OVER THE NEXT 36 HRS. INCREASING MID AND UPPER LEVEL MOISTURE WILL HEAD EAST AND INTO OUR AREA AHEAD OF THE WAVE. THE SYSTEM WILL EVENTUALLY BECOME A CLOSED LOW OVER NE TX BY 12Z TUESDAY. IN ADDITION TO INCREASED CLOUD COVER...WILL MAINTAIN JUST A SLIGHT CHANCE OF RAIN OVER THE OZARK FOOTHILL REGION MONDAY NIGHT...AND OVER EXTREME SOUTHERN SECTIONS OF THE FA TUESDAY NEAR THE ARKANSAS AND TENNESSEE STATE LINES. THE SREF/NAM/GFS AND ECMWF ALL AGREE ON THIS. HOWEVER...SOLUTIONS DIVERGE AFTER 12Z TUESDAY. THE GFS IS THE MOST NOTICEABLE OUTLIER...IN DEVELOPING FORCING/MOISTURE AND RAIN OVER WEST KENTUCKY LATE TUESDAY THROUGH TUESDAY NIGHT WELL NORTH OF THE UPPER LOW. THE NAM AND SREF MODELS KEEP ALL OF THE MOISTURE AND LIFT SUPPRESSED TO THE SOUTH OF OUR CWFA. THE NEW 12Z ECMWF IS MORE LIKE THE NAM/SREF SOLUTIONS...BUT DOES BRING A LITTLE QPF JUST ACROSS THE TN STATE LINE INTO WEST KY...MAINLY WEDNESDAY. BASICALLY...KEPT WITH SLIGHT CHANCE POPS FOR LIGHT RAIN EXTREME SOUTH AND SOUTHEAST SECTIONS (WEST KY) IN THAT GENERAL TIME FRAME...BEFORE HAVING IT DRY EVERYWHERE WEDNESDAY NIGHT. NORTH AND NORTHEAST SECTIONS OF THE FA WILL NOT SEE ANY RAIN AT ALL...AND A LITTLE LESS CLOUD COVER. THIS INCLUDES MOST OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. GFS/NAM MOS NUMBERS WERE CLOSE...AND BASICALLY SPLIT THE DIFFERENCE. .LONG TERM /THURSDAY THROUGH SUNDAY/... THE GFS AND ECMWF BOTH 00Z AND 12Z RUNS REMAIN AT ODDS...WITH RESPECT TO THE EVOLUTION OF THE NORTHERN STREAM TROF OVER THE GREAT LAKES REGION THURSDAY THROUGH FRIDAY...AND HOW THE AFOREMENTIONED UPPER LOW OVER THE GULF COAST REGION WILL PHASE WITH THE SYSTEM AT ITS BASE. THE MAIN DIFFERENCES ARE WITH THE LONGITUDINAL PLACEMENT...THE ECMWF FARTHER WEST AND DEEPER THAN THE GFS...WHICH WOULD MEAN EVEN MORE CLOUDS AND COOLER TEMPERATURES. THE PRIOR ENSEMBLE MEAN SOLUTIONS FROM THE GEFS AND EC SUGGEST THE ECMWF REMAINS A TAD TOO FAR WEST. HOWEVER IT HAS BEEN FAIRLY PERSISTENT NOW FOR 3 MODEL RUNS...SO DO NOT WANT TO REMOVE IT FROM THE EQUATION. WE WILL USE A COMPROMISE. THAT COMPROMISE WILL RESULT IN ADDED CLOUD COVER IN THE THURSDAY-FRIDAY TIME FRAME...AND LOWERING OUR HIGH TEMPS A FEW MORE DEGREES. WILL BE RATHER CHILLY...ESPECIALLY FRIDAY. NOTICED THAT 850 MB FORECAST TEMPS ARE IN THE -4 TO -7 RANGE FRIDAY OFF BOTH THE GFS AND THE ECMWF. GIVEN THE DEPTH OF THE TROF...MOISTURE AND COLD AIR ASSOCIATED WITH IT. WOULD NOT BE SURPRISED IF SOME MINOR LIGHT PRECIP DEVELOPED FROM ONE OR TWO EMBEDDED DISTURBANCES WITHIN THE PERIMETER OF THE TROF AXIS. FOR NOW...AM NOT GOING TO INCLUDE ANY MENTION. ONLY THE INCREASED CLOUD COVER. WILL MONITOR THE MODEL TRENDS FOR LIGHT PRECIP POSSIBILITY. BOTH MODELS MOVE THE TROF EAST OF THE AREA BY SATURDAY...WHICH SHOULD RESULT IN LESS CLOUDS AND MODERATING TEMPS INTO SUNDAY. && .AVIATION... LOW LEVEL NORTHEAST WINDS WILL BRING MORE DRY AIR BELOW ABOUT 10K FEET. THIS WILL RESULT IN VFR CONDITIONS THROUGH THE PERIOD. CLOUDS WILL INCREASE IN THE MID AND UPPER LEVELS /ABOVE 10K FEET/ LATER TONIGHT AND MONDAY. NORTHEAST WINDS WILL CONTINUE...GENERALLY 5 KNOTS OR LESS AT NIGHT AND CLOSER TO 10 KNOTS DURING THE DAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 301 PM CDT SUN OCT 31 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 301 PM CDT SUN OCT 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS EVENING AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIMITED FIRE DANGER MONDAY AND TUESDAY AFTERNOON WITH MINIMUM RELATIVE HUMIDITY 30 TO 35 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266607, 266608, 266609, 266610, 266611, 266612, 266613, 266614, 266615, 266616, 266617, 266618, 266620, 266621, 266622, 266623, 266624, 266625, 266626.